Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

February 28, 20214 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Feb 28, 2021, 8:39 PM CST for 4 counties in Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 8:39 PM CST (02:39 UTC)
Expired
Feb 28, 2021, 9:15 PM CST
In force
36 min
Issued by
NWS Nashville, TN

Counties Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN

The radar

The Knoxville radar (KMRX), 130 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

052 
WWUS84 KOHX 010239
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
839 PM CST Sun Feb 28 2021
 
TNZ011-032>034-065-066-010315-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-White TN-
839 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN PICKETT...NORTHWESTERN CUMBERLAND...NORTHWESTERN
WHITE...CENTRAL PUTNAM AND FENTRESS COUNTIES UNTIL 915 PM CST...

At 839 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to near Cookeville. Movement was
east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cookeville, Jamestown, Algood, Monterey, Allardt, Grimsley, Hamptons
Crossroads, Burgess Falls State Park, Rickman, Pall Mall, Clarkrange,
Crawford and Pickett State Park.

This includes Interstate 40 between mile markers 287 and 308.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.

LAT...LON 3639 8469 3637 8470 3638 8472 3635 8473
      3635 8474 3634 8474 3633 8477 3630 8480
      3629 8487 3628 8488 3624 8488 3621 8491
      3618 8490 3615 8491 3613 8487 3610 8485
      3602 8563 3662 8506 3660 8478 3640 8466
TIME...MOT...LOC 0239Z 255DEG 44KT 3660 8504 3610 8552 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 28, 4:30 PM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Feb 28, 4:30 PM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
430 PM CST Sun Feb 28 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Went with a blended model solution through next Sunday
afternoon. Continued good initialization and generally good
solution agreement of weather evolution pattern through next
Sunday afternoon also. Significant rainfall event still in
works for tonight with now severe thunderstorms possible
through at least 01/04Z for locations around and west of
the I-65 Corridor.

28/18Z Special OHX Sounding showing very moist profile in low
levels giving around 1.4 inches of precipitable water. Mixed layer
CAPE around 450 J/KG with strong wind shear. SRH values around
400 with some turning of winds in the lowest levels adequate
enough for tornadic development. Still believe damaging winds
with heavy downpours will be main concern with any severe
thunderstorms that develop. Looks like best window for main brunt
of showers and thunderstorms around Nashville Metro Area will be
around 9 PM this evening.

Taking a even a closer look, the warm front has continued to
tracking northeastward, with a tight surface/low level lows across
Great Lakes Region doing the same. Movement of these lows will
drag its associated cold front across mid state region as evening
hours progress and potentially even into late night hours. Mid
and upper level flow not especially impressive as it is continuing
to be depicted by latest model runs along with surface cold front.
As a result, it may take some time for deep moisture/widespread
rain to move out as well. Showers and thunderstorms have develop
across northwest portions of mid state as afternoon hours have
progressed. It will more than likely take through sunrise Monday
for heavier precipitation to move out of mid state region. With
much of the area already seeing several inches of rain over the
past few days, the flood threat will continue through early
morning hours on Monday, especially rivers and creeks that will
likely stay elevated for several upcoming days. Continued flood
watch through tonight with another 1-2 inches of rainfall possible.

Lows tonight will fall into low to mid 40s as surface frontal
passage occurs. As a cold air advection pattern from our north
settles into mid state region as Monday progresses, highs will be
actually be a few degrees cooler than seasonal normal values
generally upper 40s to lower 50s.

Following this system, dry conditions will prevail Monday
afternoon through Tuesday morning. However scattered showers
are expected across mid state region as Tuesday afternoon into
Tuesday night progresses as moisture advection from the southwest
works into mid state region and an upper level low passes very
close to TN/AL border region. Dry conditions should finally
prevail across mid state region Wednesday through upcoming
weekend as now models have shifted any precipitation potential
to south and east of mid state region. Temperatures are expected
to stay around seasonal normal values Tuesday through next Sunday
afternoon also.

&&

.AVIATION...
00Z TAF DISCUSSION.

Cold front will be working across the area tonight. In advance of
this feature, plenty of rainfall can be expected. Additionally, a
period of stronger tstm activity with higher wind gusts is on tap
near the beginning of the taf period, from 00Z through 04Z. Near
CSV, however, the potential for the stronger storms will occur
between 05Z and 09Z. Otw, look for IFR cigs to prevail once again.
The rainfall will taper off to vcsh toward 12Z. IFR conditions
will lift aft 12Z as well. Some partial clearing could get into
the CKV area around 18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........21
Hazardous weather outlook, Feb 28, 3:55 AM CST, 16 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
355 AM CST Sun Feb 28 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
355 AM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

1 to 2+ inches of rain is again expected today. Falling on already
saturated grounds, there is a moderate flood threat at least through
tonight.

Isolated strong to severe storms are also possible late this
afternoon and early tonight. Damaging straight line wind is the main
threat but isolated tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rivers will likely remain elevated through much of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

In the hours before

Local storm report, Feb 28, 8:09 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 ESE NEW JOHNSONVILLE  36.01N  87.91W
02/28/2021                   HUMPHREYS          TN   EMERGENCY MNGR

            DAMAGE REPORTED TO HOME ON MILL ROAD IN NEW
            JOHNSONVILLE

&&

EVENT NUMBER OHX2100275

SHAMBURGER
Local storm report, Feb 28, 8:12 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             LAGUARDO                36.30N  86.44W
02/28/2021  E1.00 INCH       WILSON             TN   NWS EMPLOYEE

            PEA TO QUARTER SIZE HAIL

&&

EVENT NUMBER OHX2100276

SHAMBURGER
Special weather statement, Feb 28, 8:22 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
822 PM CST Sun Feb 28 2021

TNZ027-028-059-062-010245-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
822 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
RUTHERFORD...EASTERN WILLIAMSON AND CENTRAL WILSON COUNTIES UNTIL 845
PM CST...

At 822 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hermitage to near Thompson's Station.
Movement was east at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Murfreesboro, Franklin, Lebanon, Smyrna, Brentwood, La Vergne,
Spring Hill, Mount Juliet, Nolensville, Thompson's Station, and
Watertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.

LAT...LON 3571 8633 3577 8693 3578 8693 3578 8694
      3577 8695 3578 8695 3620 8664 3620 8610
TIME...MOT...LOC 0222Z 265DEG 44KT 3617 8660 3580 8687

13
Local storm report, Feb 28, 8:29 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      FREDONIA                36.44N  87.22W
02/28/2021                   MONTGOMERY         TN   BROADCAST MEDIA

            FLOODING REPORTED ON BUDDS CREEK ROAD...VERNON CREEK
            ROAD AT LOCUST GROVE CHURCH ROAD...AND SALEM ROAD AT HWY
            48

0825 PM     FLASH FLOOD      ERIN                    36.32N  87.70W
02/28/2021                   HOUSTON            TN   BROADCAST MEDIA

            BAGGETT HOLLOW ROAD IS CLOSED DUE TO A MUDSLIDE

&&

EVENT NUMBER OHX2100277
EVENT NUMBER OHX2100278

SHAMBURGER
Local storm report, Feb 28, 8:38 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
838 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             5 NW CAIRO BEND         36.28N  86.48W
02/28/2021  E1.25 INCH       WILSON             TN   SOCIAL MEDIA

            FACEBOOK REPORT OF ESTIMATED 1.25" SIZED HAIL ON BURTON
            RD. IN WILSON COUNTY.

&&

EVENT NUMBER OHX2100279

CMA
Special weather statement, Feb 28, 8:39 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
839 PM CST Sun Feb 28 2021

TNZ011-032>034-065-066-010315-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-White TN-
839 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN PICKETT...NORTHWESTERN CUMBERLAND...NORTHWESTERN
WHITE...CENTRAL PUTNAM AND FENTRESS COUNTIES UNTIL 915 PM CST...

At 839 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to near Cookeville. Movement was
east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cookeville, Jamestown, Algood, Monterey, Allardt, Grimsley, Hamptons
Crossroads, Burgess Falls State Park, Rickman, Pall Mall, Clarkrange,
Crawford and Pickett State Park.

This includes Interstate 40 between mile markers 287 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.

LAT...LON 3639 8469 3637 8470 3638 8472 3635 8473
      3635 8474 3634 8474 3633 8477 3630 8480
      3629 8487 3628 8488 3624 8488 3621 8491
      3618 8490 3615 8491 3613 8487 3610 8485
      3602 8563 3662 8506 3660 8478 3640 8466
TIME...MOT...LOC 0239Z 255DEG 44KT 3660 8504 3610 8552

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:01 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery29 min
Feb 28, 6:23 PM CSTSpecial Weather StatementOHXCheatham37 min
Feb 28, 6:25 PM CSTSpecial Weather StatementOHXHouston, Humphreys35 min
Feb 28, 6:30 PM CSTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson30 min
Feb 28, 6:40 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery35 min
Feb 28, 6:42 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more5 hr
Feb 28, 6:47 PM CSTTornado WarningOHXDickson, Humphreys13 min
Feb 28, 6:48 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner42 min
Feb 28, 7:06 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson24 min
Feb 28, 7:15 PM CSTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner, Trousdale30 min
Feb 28, 7:24 PM CSTFlash Flood WarningOHXDickson, Hickman, Humphreys, Perry3 hr
Feb 28, 7:26 PM CSTFlash Flood WarningOHXCheatham, Davidson, Macon, Smith, Sumner, Trousdale and 2 more4 hr
Feb 28, 7:32 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Williamson, Wilson43 min
Feb 28, 7:39 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon36 min
Feb 28, 8:05 PM CSTSevere Thunderstorm WarningOHXSmith, Sumner, Trousdale, Wilson25 min
Feb 28, 8:16 PM CSTFlash Flood WarningOHXClay, Jackson, Overton, Pickett3 hr
Feb 28, 8:22 PM CSTSpecial Weather StatementOHXRutherford, Wilson23 min
Feb 28, 8:23 PM CSTFlash Flood WarningOHXDavidson, Maury, Rutherford, Smith, Williamson, Wilson3 hr
Feb 28, 8:44 PM CSTRiver Flood AdvisoryOHXCheatham, Montgomery3 days
Feb 28, 9:35 PM CSTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson22 days
Feb 28, 9:38 PM CSTRiver Flood AdvisoryOHXHouston, Montgomery, Stewart8 hr
Feb 28, 9:54 PM CSTSpecial Weather StatementOHXBedford, Coffee66 min
Feb 28, 11:05 PM CSTRiver Flood AdvisoryOHXCheatham3 hr
Feb 28, 11:09 PM CSTAreal Flood AdvisoryOHXHouston, Humphreys, Montgomery, Robertson, Stewart3 hr
Feb 28, 11:55 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more3 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHickman26 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHumphreys4 days
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXPerry44 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson4 hr
Mar 1, 12:43 AM CSTRiver Flood AdvisoryOHXDavidson115 min
Mar 1, 2:13 AM CSTRiver Flood AdvisoryOHXCheatham7 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson42 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXDavidson18 hr
Mar 1, 2:40 AM CSTRiver Flood AdvisoryOHXHickman12 hr
Mar 1, 3:44 AM CSTRiver Flood AdvisoryOHXBedford6 hr
Mar 1, 4:14 AM CSTRiver Flood WarningOHXMontgomery, Robertson38 hr
Mar 1, 5:27 AM CSTRiver Flood WarningOHXStewart32 hr
Mar 1, 9:44 AM CSTRiver Flood AdvisoryOHXGiles26 hr
Mar 1, 10:06 AM CSTRiver Flood AdvisoryOHXLawrence20 hr
Mar 1, 10:28 AM CSTRiver Flood WarningOHXMontgomery32 hr
Mar 1, 3:08 PM CSTRiver Flood AdvisoryOHXCheatham, Davidson, Williamson21 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.